MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6265-5104
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Rep received a text message from a surgeon with a picture of an explanted citation stem.Surgeon is asking if the device was part of a recall.Per response: "¿the reason for revision is a titanium adverse local tissue reaction.It was a ceramic head on a polyethylene liner, she had multiple head/liner and cup revisions since the original surgery, the stem was the only original component.¿ "no other implant information was provided patient had previous surgeries performed at different hospital.".
 
Additional Manufacturer Narrative
Reported event: an event regarding altr involving a citation stem was reported.The event was not confirmed for altr.Method & results:  -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a citation stem and a biolox head were implanted in 2010.The patient had multiple problems with the hip and ultimately underwent a revision surgery for adverse local tissue reaction, abductor insufficiency and instability.The patient had other revision surgeries but these were only documented in the pi report.Event confirmation: a revision surgery where a citation stem was explanted can be confirmed.A recall of said device cannot be confirmed.Root cause: the root cause of the revision surgery was adverse local tissue reaction, abductor insufficiency and instability.The root cause of these diagnoses cannot be ascertained.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a clinician review of the provided medical records states the following: "a citation stem and a biolox head were implanted in 2010.The patient had multiple problems with the hip and ultimately underwent a revision surgery for adverse local tissue reaction, abductor insufficiency and instability.The patient had other revision surgeries but these were only documented in the pi report.Event confirmation: a revision surgery where a citation stem was explanted can be confirmed.A recall of said device cannot be confirmed.Root cause: the root cause of the revision surgery was adverse local tissue reaction, abductor insufficiency and instability.The root cause of these diagnoses cannot be ascertained." the event could not be confirmed as insufficient information was provided.Further information such as device lot identification and return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CITATION TMZF HA STEM #4 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key17064126
Report Number0002249697-2023-00621
Device Sequence Number6105291
Product Code LPH
UDI-Device Identifier07613153074274
UDI-Public07613153074274
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model Number6265-5104
Device Catalogue Number6265-5104
Device Lot Number33621101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale